| Model Number |
N/A |
| Medical Device Problem Code |
Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/27/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refs0903 showed no other similar product complaint(s) from this lot number.Device not returned for evaluation.
Event or Problem Description
It was reported by healthcare professional "we opened a sterile picc tray, double lumen 5fr sherlock kit.One of our picc rns placed the catheter, however, as she picked up the second valve she noticed blood inside the valve.There was no blood on her gloves and we have no idea how the blood would have gotten in there." no other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a red material on the needleless connector was confirmed, but the origin of the material could not be determined from the two photographs that were provided for investigation.The photos showed a needleless connector being held by gloved fingers.A red colored material was observed on what appeared to be the external surface of the male luer stem and within the threaded region of the connector.It could not be determined if the material was dry or wet or if the connector was contaminated before or after it was sealed in the kit.The red material was not observed anywhere else in the photos.Since the photographs demonstrated the reported event, the complaint was confirmed, but the composition of the material and its origins could not be determined.No other similar complaints were reported for this lot and a review of the manufacturing records indicated no issues with the manufacturing process.H3 other text : evaluation findings are in section h.11.
Event or Problem Description